Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The complete isomorphism class of an operator space

Author: Timur Oikhberg
Journal: Proc. Amer. Math. Soc. 135 (2007), 3943-3948
MSC (2000): Primary 46L07, 47L25
Published electronically: June 20, 2007
MathSciNet review: 2341944
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose $ X$ is an infinite-dimensional operator space and $ n$ is a positive integer. We prove that for every $ C > 0$ there exists an operator space $ \tilde{X}$ such that the formal identity map $ id : X \to \tilde{X}$ is a complete isomorphism, $ I_{\mathbf{M}_n} \otimes id$ is an isometry, and $ d_{cb}(X, \tilde{X}) > C$. This provides a non-commutative counterpart to a recent result of W. Johnson and E. Odell.

References [Enhancements On Off] (What's this?)

  • 1. E. Effros and Z.-J. Ruan, Operator spaces, Oxford University Press, New York, 2000. MR 1793753 (2002a:46082)
  • 2. W. Johnson and E. Odell, The diameter of the isomorphism class of a Banach space, Ann. Math. 162 (2005), 423-437. MR 2178965 (2006j:46011)
  • 3. M. Junge and G. Pisier, Bilinear forms on exact operator spaces and $ B(H)\otimes B(H)$, Geom. Funct. Anal. 5 (1995), 329-363. MR 1334870 (96i:46071)
  • 4. F. Lehner, $ {M}_n$ espaces, sommes d'unitaires et analyse harmonique sur le groupe libre, Ph.D. thesis, Université Paris VI, 1997.
  • 5. J. Lindenstrauss and L. Tzafriri, Classical Banach spaces I, Springer-Verlag, Berlin, 1977. MR 0500056 (58:17766)
  • 6. T. Oikhberg, The non-commutative Gurarii space, Arch. Math. 86 (2006), 356-364. MR 2223271
  • 7. T. Oikhberg and E. Ricard, Operator spaces with few completely bounded maps, Math. Ann. 328 (2004), 229-259. MR 2030376 (2005g:46113)
  • 8. V. Paulsen, Completely bounded maps and operator algebras, Cambridge University Press, 2002. MR 1976867 (2004c:46118)
  • 9. G. Pisier, An introduction to the theory of operator spaces, Cambridge University Press, 2003. MR 2006539 (2004k:46097)
  • 10. G. Pisier, Completely bounded maps into certain Hilbertian operator spaces, Int. Math. Res. Not. 74 (2004), 3983-4018. MR 2103799 (2005g:46114)
  • 11. G. Pisier and D. Shlyakhtenko, Grothendieck's theorem for operator spaces, Invent. Math. 150 (2002), 185-217. MR 1930886 (2004k:46096)
  • 12. E. Ricard, Décompositions de $ H^1$, multplicateurs de Schur et espaces d'opérateurs, Ph.D. thesis, Université Paris VI, 2001.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L07, 47L25

Retrieve articles in all journals with MSC (2000): 46L07, 47L25

Additional Information

Timur Oikhberg
Affiliation: Department of Mathematics, University of California, Irvine, Irvine, California 92697

Keywords: Exact operator space, complete isomorphism, c.b.~distance
Received by editor(s): June 28, 2006
Received by editor(s) in revised form: October 31, 2006
Published electronically: June 20, 2007
Additional Notes: The author was partially supported by the NSF grant DMS-0500957
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society